Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Can letrozole cause hypercholesterolemia or tinnitus?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11917 Questions
Can leterozole cause hypercholesterolemia, or worsen tinnitus?
Posted Sat, 4 May 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 37 minutes later
Hi, thanks for using healthcare magic

Letrozole or femara as it is otherwise known, does have potential side effects.

One of the side effects is an increase in cholesterol, it increases in about half of the patients taking the medication according to medical studies. The degree of the increase varies from person to person.A quarter of the patients taking may require cholesterol lowering medication.

In terms of the tinnitus, some people using it experience this side effect, it is estimated to occur in 0.7 % of persons using it ( 7 out of 1000 persons). Different persons react differently to medication, if you find that you are one of the persons who has this particular side effect then you may want to speak to your doctor.

i hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Can letrozole cause hypercholesterolemia or tinnitus? 25 hours later
I also just started nexium. Is there a chance that the nexium is causing tinnitus that has substantially worsened to the point that I can't understand conversations? Are there suitable alternatives?
Answered by Dr. Michelle Gibson James 11 hours later

Nexium is not known to cause tinnitus, it is not one of the expected possible side effects.
You may want to consider visiting an ENT specialist for an evaluation, the sooner it done the better in terms of initiating treatment.
Please feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor